Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Child taken antibiotics for pneumonia. Now has green stools. No fever

On December 7th, my daughter was diagnosed with pneumonia . After 10 days of being on antibiotics she appeared to be well although her dr put her back on antibiotics for 5 more days. After getting a second opinion, I was told to discontinue the second round of antibiotics. Now she is having fluorescent green stools . Is this the pneumonia coming out? She has no fever and her energy level is great although she s not eating like normal. I should also say that we ve been traveling for the holidays.
Asked On : Sat, 5 Jan 2013
Answers:  2 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Some times antibiotics cause diarrhea by disturbing the normal flora of the gut and it is known as antibiotic associated diarrhea and it will be managed with probiotics. Pneumonia will subside with antibiotics and the pneumonia wont come out through the stools. For appetite you can give multivitamin syrup supplementation after your doctor advise.
Answered: Sat, 5 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
thanks for your query.
as you said your daughter was treated for pneumonia and she has green stools after that,it is a side effect of antibiotics,but do not worry it will be settled in few days,i suggest you to give her lactoacillus sachet for 3 to 4 days,give her plenty of fluids,avoid fried food and all kind of junk food.
Your daughter will be fine
God bless
Answered: Sat, 5 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor